MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; SURGICAL MESH
Catalog Number 1161520
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Purulent Discharge (1812)
Date of Event 03/09/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2010) is considered to be a best estimate.This mdr represents the xenmatrix (device 2).An additional supplemental emdr was submitted to represent thesepramesh ip (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2008 - patient was diagnosed with incarcerated ventral incisional hernia with bowel obstruction thereby underwent open repair with implant of sepramesh ip (device 1).Per operative notes, ¿an incision was made through the old scar.There were multiple hernia defects.Hernia sac were taken down.A sepramesh ip (device 1) was placed into the defect and secure it with sutures.¿ on (b)(6) 2009 ¿ patient was diagnosed with infected mesh, abdominal wall abscess, with fistula, thereby underwent open repair with explant of sepramesh ip (device 1) and laparotomy, placement of wound vac.Per operative notes, ¿a vertical midline incision was made just below the umbilicus.The hernia sac was dissected out.Fistula was removed from below the umbilicus.There were dense number of abscesses into the abdominal wall, which were drained.The chronically infected previously placed mesh was excised partially.The wound was irrigated and vac placement was done.¿ on (b)(6) 2010 - patient was diagnosed with multiple incarcerated ventral/incisional hernia, adhesions, thereby underwent open repair with implant of xenmatrix surgical graft (device 2) and explant of sepramesh ip (device 1).Per operative notes, ¿the previous vertical midline incision was then excised.There was multiple incarcerated ventral hernia, which were taken down.All adhesions were taken down.Previously placed sepramesh ip (device 1) was partially explanted.A xenmatrix surgical graft (device 2) was placed into the defect and secure it with sutures.¿ on (b)(6) 2011 - patient was diagnosed with abdominal wall abscess, purulent discharge thereby underwent open repair with drainage of abdominal wall abscess.Per operative notes, ¿an incision was made through the midline of the scar.There were lot of purulent fluids which were drained.Previously placed xenmatrix surgical graft (device 2) was inspected and it was well incorporated; there was no recurrent hernia.Vac placement was done.All abdominal wall abscess was drained.The defect was closed with sutures.¿ on (b)(6) 2015 - patient was diagnosed with chronic mesh infection, intraabdominal abscess, thereby underwent open repair with explant of sepramesh ip (device 1).Per operative notes, ¿an incision was made into the umbilical.All abdominal wall abscess were drained.Previously placed infected mesh (device 1) was completely removed.Vac placement was done.The defect closed with sutures.¿ on (b)(6) 2015 - patient was diagnosed with abdominal wound, thereby underwent open repair with implant of biological mesh.

Brand Name
XENMATRIX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24466403
Report Number1213643-2026-00246
Device Sequence Number16029312
Product Code FTM
UDI-Device Identifier00801741031410
UDI-Public(01)00801741031410(17)120228(10)HUUBBL02
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2012
Device Catalogue Number1161520
Device Lot NumberHUUBBL02
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale